MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE TEARDROP CURETTE ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE TEARDROP CURETTE ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48361630
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery a tear drop curette was broken.At the bottom of the teardrop, the instrument has been cracked apart.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the device was found to be 11 years old.No relevant manufacturing issues were found.The general instruments ifu states that: "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery." conclusion: the possible root cause of this event is normal wear and tear of instruments.
 
Event or Problem Description
It was reported that; during surgery a tear drop curette was broken.At the bottom of the teardrop the instrument has been cracked apart.

Brand Name
RELIANCE TEARDROP CURETTE ANGLED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5991979
Report Number0009617544-2016-00392
Device Sequence Number434876
Product Code LXH
UDI-Device Identifier07613327269741
UDI-Public(01)07613327269741
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361630
Device Lot Number054050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2016
Supplement Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1